Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 80, NWS Chicago, IL

June 20, 2000LaSalle County, Livingston County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Jun 20, 2000, 8:47 PM CDT for LaSalle County, Livingston County, Illinois. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 20, 2000, 8:47 PM CDT (01:47 UTC)
Expired
Jun 20, 2000, 9:15 PM CDT
In force
28 min
Issued by
NWS Chicago, IL
Area
Whole counties

Counties LaSalle County, IL, Livingston County, IL

What was reported inside it

TimeReportWhereRemark
Jun 20, 9:00 PM CDTThunderstorm Wind 52 EStreator, ILTree damage reported.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 831 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
831 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
287 m²/s²
Significant tornado parameter
1.0
Supercell composite
15.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 210150
SVRCHI
ILC099-105-210215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
847 PM CDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LA SALLE COUNTY IN NORTH CENTRAL ILLINOIS
  LIVINGSTON COUNTY IN NORTH CENTRAL ILLINOIS
 
* UNTIL 915 PM CDT

* AT 847 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY RADAR
9 MILES WEST OF STREATOR...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  GRAND RIDGE AROUND 915 PM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
 WINDS UP TO 60 MILES AN HOUR.
 VERY HEAVY RAINFALL...WHICH MAY CAUSE LOCALIZEUD FLOODING.
 VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.

THIS STORM HAS A HISTORY OF DAMAGING WIND. HEAVY RAINS FLOOD 
ROADS QUICKLY...SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:23 PM CDT, 5 hours 24 minutes earlier.

Area forecast discussion, Jun 20, 3:23 PM CDT, 5 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
330 AM CDT TUE JUN 20 2000

THE FIRST LINE THUNDERSTORMS HAVE MOVED OUT OF OUR FORECAST. OTHER
THUNDERSTORMS WERE IN DEKALB COUNTY ILLINOIS AND LAKE COUNTY ILLINOIS.
SATELLITE LOOPS SHOW SOME CLEARING IN WESTERN ILLINOIS. THIS CLEARING
IS MOVING SLOWLY INTO ROCKFORD ILLINOIS. DEWPOINTS ARE VERY HIGH IN THE
CLOUDS AND IN THE CLEARING. THE WATER VAPOR LOOPS SHOW THE JET STREAK
MOVING INTO MINNESOTA WITH CONVECTION FORMING IN KANSAS AND NORTHWEST
MISSOURI.

THE ETA SHOWS THE ON THE ONE VORTICITY MAXIMUM INTO EASTERN ILLINOIS.
THEN THE NEGATIVE VORTICITY ADVECTION MOVES INTO NORTHERN ILLINOIS IS
OUR DRYING. THEN THE MAIN TROUGH WITH ITS LARGE VORTICITY ADVECTION
TOWARDS 1200 UTC.

WILL KEEP SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT. WITH SHOWERS AROUND
IN THE EARLY MORNING.

THE ETA AND MRF MODELS SHOW A LOW PRESSURE SYSTEM MOVING ACROSS WISCONSI)N
AND THE FRONT MOVING ACROSS ILLINOIS SATURDAY AND SATURDAY NIGHT.

.CHI...NONE

WHW

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:05 PM CDTSevere Thunderstorm WarningLOTGrundy, Will25 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.